J Korean Ophthalmol Soc > Volume 59(11); 2018 > Article
Journal of the Korean Ophthalmological Society 2018;59(11):1097-1102.
DOI: https://doi.org/10.3341/jkos.2018.59.11.1097    Published online November 15, 2018.
Toxic Optic Neuropathy Caused by Chlorfenapyr Poisoning.
Su Jin Park, Jae Uk Jung, Yong Koo Kang, Bo Young Chun, Byeong Jae Son
1Department of Ophthalmology, School of Medicine, Kyungpook National University, Daegu, Korea. supersbj@daum.net
2Department of Ophthalmology, Kyungpook National University Hospital, Daegu, Korea.
클로르페나피르 음독 후 발생한 독성 시신경병증 1예
박수진1,2⋅정재욱1,2⋅강용구1,2⋅전보영1,2⋅손병재1,2
경북대학교 의과대학 안과학교실1, 경북대학교병원 안과2
Correspondence:  Byeong Jae Son,
Email: supersbj@daum.net
Received: 7 June 2018   • Revised: 13 July 2018   • Accepted: 18 October 2018
Abstract
PURPOSE
To report a case of toxic optic neuropathy caused by chlorfenapyr ingestion accompanied by central nervous system involvement. CASE SUMMARY: A 44-year-old female visited our clinic complaining of reduced visual acuity in both eyes for 7 days. She had ingested a mouthful of chlorfenapyr for a suicide attempt 2 weeks prior to the visit. Gastric lavage was performed immediately after ingestion at the other hospital. Her best-corrected visual acuity was finger count 30 cm in the right eye and hand motion in the left eye. Both pupils were dilated by 5.0 mm and the response to light was sluggish in both eyes. A relative afferent pupillary defect was detected in her left eye. Funduscopy revealed optic disc swelling in both eyes. Magnetic resonance imaging of the brain showed a symmetric hyper-intense signal in the white matter tract including the internal capsule, corpus callosum, middle cerebellar peduncle, and brainstem. The patient was diagnosed with toxic optic neuropathy induced by chlorfenapyr ingestion, and underwent high-dose intravenous corticosteroid pulse therapy. Three days later, the best-corrected visual acuity was no light perception in both eyes. Three months later, optic atrophy was observed in both eyes. Optical coherence tomography revealed a reduction in the thicknesses of the retinal nerve fiber layer and ganglion cell and inner plexiform layer in the macular area. CONCLUSIONS: Ingestion of even a small amount of chlorfenapyr can cause severe optic nerve damage through the latent period, despite prompt lavage and high-dose steroid treatment.
Key Words: Central nervous system involvement;Chlorfenapyr poisoning;Toxic optic neuropathy


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
SKY 1004 Building #701
50-1 Jungnim-ro, Jung-gu, Seoul 04508, Korea
Tel: +82-2-583-6520    Fax: +82-2-583-6521    E-mail: kos08@ophthalmology.org                

Copyright © 2020 by Korean Ophthalmological Society. All rights reserved.

Developed in M2community

Close layer
prev next